Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 15, 2011, 5:47 PM EDT for Hendry County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 15, 2011, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 152 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 9.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WWUS82 KMFL 152147
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT MON AUG 15 2011
FLZ063-066-070-152245-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
547 PM EDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN GLADES COUNTY
NORTHERN HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 645 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA BELLE
TO 7 MILES NORTHEAST OF FELDA TO 8 MILES EAST OF IMMOKALEE...AND
MOVING NORTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
LA BELLE...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2692 8131 2674 8111 2650 8102 2637 8147
2656 8149 2671 8157 2679 8157
TIME...MOT...LOC 2147Z 243DEG 8KT 2674 8146 2663 8135
2646 8131
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 1:32 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 15, 1:32 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 132 PM EDT MON AUG 15 2011 .DISCUSSION... A BROAD UPPER TROUGH OVER THE E U.S. AND ADJACENT ATLC...WITH A LOW LEVEL SUBTROPICAL RIDGE AXIS EXTENDING FROM THE ATLC W OVER THE FLA STRAITS INTO THE GULF...WILL REMAIN IN PLACE TONIGHT THROUGH TUE. A WEAK COLD FRONT OVER THE SE U.S. MAY MOVE INTO N FLA...STALL AND DISSIPATE WITH NO EFFECT TO S FLA. THE UPPER TROUGH BEGINS TO LIFT NORTHWARD WED WITH THE LOW LEVEL RIDGE NUDGING NORTHWARD AS WELL. 'TIL THEN...A DEEP SW-W WIND FLOW WILL BE IN PLACE THROUGH TUE NIGHT BUT THEN THE WIND FLOW BEGINS TO BACK WED...BECOMING MORE SOUTHERLY. COMBINED WITH DEEP LAYER MOISTURE...DIURNAL HEATING AND SEA BREEZE LOW LEVEL CONVERGENCE...DAILY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...DEVELOPING AND SPREADING E TODAY AND TUESDAY ...THEN NORTHWARD WEDNESDAY MAINLY TOWARD THE LAKE REGION. NOCTURNAL WIDELY SCATTERED SHOWERS/THUNDERSTORMS MAY OCCUR ALONG THE GULF COAST AND ATLC WATERS E OF THE MAINLAND TONIGHT AND TUE NIGHT. .EXTENDED...THURSDAY THROUGH SUNDAY...LONG RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT. LOW-LEVEL WIND FLOW CONTINUES TO BACK AND DEEPEN AS THE SUBTROPICAL RIDGE MOVES N WITH A BIT DRIER AIR MOVING OVER THE S FLA AREA. UPPER FLOW BECOMES SOUTHEASTERLY THU TO EASTERLY EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL MOVE WESTWARD TOWARD THE GULF THURSDAY ON WITH NOCTURNAL ACTIVITY OVER THE ATLC AND IMMEDIATE E COAST AND THE OUTER GULF WATERS. EARLY TRACK GUIDANCE OF THE TROPICAL WAVE APPROACHING THE LEEWARD ISLANDS WILL MOVE THROUGH THE CARIB...S OF THE AREA...POSSIBLY INCREASING THE WINDS SOMEWHAT AS THE PRES GRADIENT INCREASES SOME. WE'LL SEE. && .MARINE... SW WINDS LESS THAN 15 KTS WILL SHIFT TO THE E HIGH PRES BUILDS BACK OVER THE AREA THU AND INTO THE WEEKEND. SEAS WILL BE LESS THAN 3 FEET THROUGH THE PERIOD. && .FIRE WEATHER...RH VALUES REMAIN WELL ABOVE CRITICAL LEVELS. DISPERSION WILL VARY AS WINDS BECOME LIGHT WITH THE HIGH PRES MOVING NORTHWARD...GENERALLY HOVERING AROUND GENERALLY POOR TO THE LOWER VALUES OF GENERALLY GOOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 77 90 / 30 50 20 40 FORT LAUDERDALE 79 91 79 90 / 30 50 20 40 MIAMI 78 92 79 91 / 30 50 20 40 NAPLES 78 90 76 91 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...15/JR AVIATION/FIRE WEATHER/RADAR...14/MJB
Hazardous weather outlook, Aug 15, 3:51 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 351 AM EDT MON AUG 15 2011 FLZ063-066>075-168-172>174-152300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 351 AM EDT MON AUG 15 2011 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER INTERIOR SECTIONS THIS AFTERNOON AND MOVE TO THE EAST OR NORTHEAST AT 5 TO 10 MPH. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES, BRIEF TORRENTIAL RAINFALL AND STRONG GUSTY WINDS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH. FLOODING: SLOW STORM MOTION COMBINED WITH LOCALLY HEAVY RAINFALL MAY RESULT IN SOME MINOR STREET AND LOW LYING FLOODING THIS AFTERNOON AND EARLY EVENING. TEMPERATURES: WARM TO HOT AFTERNOON TEMPERATURES ALONG WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 104 TO 107 ACROSS MUCH OF THE INTERIOR WITH READINGS OF 100 TO 105 ELSEWHERE. RIP CURRENTS: A WEST WIND OF 5 TO 10 MPH ALONG COASTAL COLLIER COUNTY WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH THE PERIOD ESPECIALLY INTERIOR AND EAST COAST AREAS. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS AND FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 15, 3:37 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT MON AUG 15 2011
FLZ063-066-067-152030-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
337 PM EDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL PALM BEACH COUNTY
SOUTHEASTERN GLADES COUNTY
NORTHEASTERN HENDRY COUNTY
* UNTIL 430 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF CLEWISTON...AND MOVING EAST AT
15 MPH.
* THE STORM WILL AFFECT...
SOUTH BAY...
BELLE GLADE...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2663 8050 2660 8093 2679 8099 2681 8095
2677 8094 2674 8085 2671 8081 2671 8078
2669 8074 2672 8073 2677 8075 2678 8073
2675 8070 2681 8070 2685 8065 2691 8061
TIME...MOT...LOC 1937Z 249DEG 15KT 2675 8084
60Local storm report, Aug 15, 3:40 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM LIGHTNING 4 N COOPER CITY 26.11N 80.28W
08/15/2011 BROWARD FL NEWSPAPER
*** 1 INJ *** A LAWN MAINTENANCE WORKER WAS INDIRECTLY
STRUCK BY LIGHTNING WHILE WORKING NEAR A CHAIN LINK FENCE
AT INDIAN RIDGE MIDDLE SCHOOL IN DAVIE. PERSON WAS TAKEN
TO A LOCAL HOSPITAL IN GOOD CONDITION. TIME IS BASED ON
RADAR AND LIGHTNING DATA.
&&
MOLLEDASpecial weather statement, Aug 15, 4:04 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT MON AUG 15 2011
FLZ063-066-152045-
GLADES FL HENDRY FL
404 PM EDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GLADES COUNTY
NORTH CENTRAL HENDRY COUNTY
* UNTIL 445 PM EDT
* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ORTONA...AND MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
ORTONA...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2704 8107 2698 8106 2698 8108 2695 8107
2693 8107 2692 8110 2689 8111 2688 8109
2685 8109 2684 8106 2663 8105 2672 8144
2695 8143
TIME...MOT...LOC 2004Z 272DEG 11KT 2683 8131
60Local storm report, Aug 15, 4:23 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM LIGHTNING DEERFIELD BEACH 26.31N 80.10W
08/15/2011 BROWARD FL NEWSPAPER
*** 1 INJ *** A CRANE OPERATOR WAS INJURED WHEN LIGHTNING
STRUCK THE CRANE AND TRAVELLED DOWN THE MACHINE. THE
PERSON SUFFERED FIRST-DEGREE BURNS. EVENT OCCURRED NEAR
DIXIE HIGHWAY AND HILLSBORO CANAL. TIME ESTIMATED BASED
ON RADAR AND LIGHTNING DATA.
&&
MOLLEDASpecial weather statement, Aug 15, 4:32 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
432 PM EDT MON AUG 15 2011
FLZ066-067-070-071-152130-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
432 PM EDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHWESTERN BROWARD COUNTY
SOUTHWESTERN PALM BEACH COUNTY
EASTERN HENDRY COUNTY
NORTHEASTERN COLLIER COUNTY
* UNTIL 530 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HENDRY CORRECTIONAL
INSTITUTE...AND MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2670 8093 2647 8079 2620 8088 2622 8106
2625 8116 2627 8125 2655 8130
TIME...MOT...LOC 2031Z 273DEG 11KT 2637 8113
60Special weather statement, Aug 15, 5:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT MON AUG 15 2011
FLZ063-066-070-152245-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
547 PM EDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN GLADES COUNTY
NORTHERN HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 645 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA BELLE
TO 7 MILES NORTHEAST OF FELDA TO 8 MILES EAST OF IMMOKALEE...AND
MOVING NORTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
LA BELLE...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2692 8131 2674 8111 2650 8102 2637 8147
2656 8149 2671 8157 2679 8157
TIME...MOT...LOC 2147Z 243DEG 8KT 2674 8146 2663 8135
2646 8131
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 65 min |
| Aug 15, 1:43 PM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 15, 1:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 15, 2:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Aug 15, 2:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 15, 2:36 PM EDT | Special Marine Warning | MFL | 39 min | |
| Aug 15, 2:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Aug 15, 3:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 15, 3:37 PM EDT | Special Weather Statement | MFL | Palm Beach | 53 min |
| Aug 15, 4:04 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| Aug 15, 4:20 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 15, 4:32 PM EDT | Special Weather Statement | MFL | Hendry | 58 min |
| Aug 15, 6:05 PM EDT | Special Weather Statement | MFL | Broward | 55 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.